Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 8, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Feb 21, 2014, 1:46 PM EST for Pender County, North Carolina. It was in force for 59 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 21, 2014, 1:46 PM EST (18:46 UTC)
- Expired
- Feb 21, 2014, 2:45 PM EST
- In force
- 59 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
County Pender County, NC
The radar
The Wilmington radar (KLTX), 66 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 21, 1:50 PM EST | TSTM WND DMG | 1 S Currie, NC | OPEN AIR CANOPY ROOF RIPPED OFF A BUILDING AT BLUEBERRY RD AND HWY 210 - TIME ESTIMATED BASED ON RADAR |
| Feb 21, 2:00 PM EST | TSTM WND DMG | 1 Wnw Burgaw, NC | FOUR TO FIVE TREES DOWN NEAR PENDERLEA HWY AND BASDEN RD - TIME ESTIMATED BASED ON RADAR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 21, 10:02 AM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 6.8 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 418 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 602 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
967
WUUS52 KILM 211846
SVRILM
NCC141-211945-
/O.NEW.KILM.SV.W.0008.140221T1846Z-140221T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
146 PM EST FRI FEB 21 2014
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PENDER COUNTY IN SOUTHEAST NORTH CAROLINA
* UNTIL 245 PM EST
* AT 144 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 13 MILES NORTHWEST OF PENDERLEA TO 7 MILES SOUTHWEST OF POINT
CASWELL...AND MOVING EAST AT 45 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
ROOKS...
MALPASS CORNER...
LONG CREEK...
VAN EDEN...
WHITE STOCKING...
MAPLE HILL...
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EST FRIDAY AFTERNOON
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3444 7751 3433 7765 3433 7779 3439 7782
3437 7788 3438 7790 3436 7794 3438 7796
3433 7800 3434 7808 3436 7808 3437 7814
3435 7820 3440 7826 3446 7818 3449 7823
3454 7827 3473 7811 3473 7768 3448 7757
TIME...MOT...LOC 1846Z 270DEG 39KT 3476 7822 3443 7824
$$
BACON2 follow-up statements
551
WWUS52 KILM 211921
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
221 PM EST FRI FEB 21 2014
NCC141-211945-
/O.CON.KILM.SV.W.0008.000000T0000Z-140221T1945Z/
PENDER NC-
221 PM EST FRI FEB 21 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EST
FOR EASTERN PENDER COUNTY...
AT 217 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 23 MILES NORTHWEST OF EDGECOMB TO HAMPSTEAD...OR ALONG
A LINE EXTENDING FROM 13 MILES NORTH OF BURGAW TO 13 MILES NORTHEAST
OF WILMINGTON...MOVING EAST AT 45 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TOPSAIL...
WOODSIDE...TOPSAIL BEACH AND SURF CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EST FRIDAY AFTERNOON
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3442 7754 3440 7757 3440 7758 3434 7764
3435 7765 3433 7765 3433 7778 3439 7782
3472 7768 3448 7757 3444 7751
TIME...MOT...LOC 1921Z 270DEG 39KT 3473 7779 3436 7770
$$
BACON848
WWUS52 KILM 211937
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
237 PM EST FRI FEB 21 2014
NCC141-211947-
/O.EXP.KILM.SV.W.0008.000000T0000Z-140221T1945Z/
PENDER NC-
237 PM EST FRI FEB 21 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PENDER COUNTY WILL
EXPIRE AT 245 PM EST...
AT 234 PM EST...THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING
HAS WEAKENED...THUS THE WARNING WAS ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EST FRIDAY AFTERNOON
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3442 7754 3440 7757 3440 7758 3434 7764
3435 7765 3433 7765 3433 7778 3439 7782
3472 7768 3448 7757 3444 7751
TIME...MOT...LOC 1937Z 270DEG 39KT 3451 7760 3443 7762
$$
BACONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 21, 12:41 PM EST, 1 hour 5 minutes earlier.
Area forecast discussion, Feb 21, 12:41 PM EST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
1241 PM EST FRI FEB 21 2014
.SYNOPSIS...
A FEW REMAINING STRONG WINDS AND AN ISOLATED TORNADO IS POSSIBLE
THIS AFTERNOON AS A FRONT CONTINUES TO MARCH ACROSS THE AREA. FOR
THE WEEKEND...NICE WEATHER COURTESY OF HIGH PRESSURE IS IN STORE.
A COOLING TREND WILL COMMENCE NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 1230 PM FRIDAY...THE MAIN FORECAST CHALLENGE WILL BE THE CONTINUATION
OF THE CONVECTIVE LINE EASTWARD ASSOCIATED WITH THE FRONT MOVING
ACROSS THE SOUTHEAST. WILL ALSO BE QUICKLY CANCELING TORNADO WATCH
FROM WEST TO EAST AS THE AFTERNOON PROGRESSES. AFTER
THIS...LINGERING LIGHT SHOWERS...INSISTENT UPON BY THE FORECAST
MODELS (ALONG THE COAST) INTO THE EVENING HOURS WILL BE THE ISSUE.
LINE ACCELERATION IN THE LEE OF THE APPALACHIANS MAY NOT HAVE BEEN
PICKED UP BY THE MODELS BUT THE INSISTENCE GIVES ME A PAUSE. WILL
MAINTAIN LOW CHANCE SHOWERS FOR A FEW HOURS ACROSS COASTAL AREAS BUT
THE SEVERE THREAT WILL HAVE ALL BUT DISSIPATED. LATEST GUIDANCE FOR
OVERNIGHT LOWS APPEARS ON TRACK FOR MID 40S ALONG THE COAST TO UPPER
30S INLAND. JUST ENOUGH WIND TO KEEP FOG AT BAY...THE MORE
TRADITIONAL RADIATIONAL TYPE THAT IS BUT WITH TWO KNOTS AND SOME
DECENT RAINFALL INLAND WILL HAVE TO MONITOR.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 3 AM FRIDAY...FRONT STALLED OFF THE EAST COAST SAT INTO SUN
WILL BE DISPLACED BY PASSAGE OF SECOND COLD FRONT LATE SUN NIGHT.
BROAD FLAT MID LEVEL TROUGHING WILL PERSIST THROUGH THE PERIOD
WITH FLOW ALOFT ESSENTIALLY PROGRESSIVE. WEAK ELONGATED HIGH
PRESSURE WILL BE IN CONTROL FOR MUCH OF THE PERIOD WITH
TEMPERATURES NEAR TO SLIGHTLY ABOVE CLIMO AND LIMITED PRECIP
CHANCES.
SUN MORNING A WEAK SURFACE WAVE DEVELOPS ON THE PORTION OF THE FRONT
STALLED ALONG THE GULF COAST. THIS FEATURE STEADILY MOVES EAST
DURING THE DAY BEFORE MOVING OFF THE GA/SC COAST SUN NIGHT. ALTHOUGH
THE CORE ITS MOISTURE PASSES SOUTH OF THE FORECAST AREA PRECIP
ASSOCIATED WITH IT MAY BRUSH SC COUNTIES. CURRENT TRACK WOULD KEEP
QPF LIMITED WITH MANY AREAS NOT LIKELY TO MEASURE. TRAILING THIS
FEATURE WILL BE A SECOND COLD FRONT WHICH MOST OF THE GUIDANCE
PASSES DRY. SUBSIDENCE ON BACKSIDE OF EXITING WEAK LOW/SHORTWAVE AND
DRY MID LEVEL FLOW DOES SUPPORT THE DRIER SOLUTIONS AND FOR NOW WILL
MAINTAIN INHERITED DRY FORECAST. ALTHOUGH THE SECOND FRONT WILL HAVE
COLDER AIR BEHIND IT THE COLD AIR ARRIVES TOO LATE TO IMPACT TEMPS
SO ONCE AGAIN LOWS WILL BE ABOVE CLIMO.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 3 AM FRIDAY...COLD FRONT WILL MOVE OFFSHORE AT THE START OF
THE PERIOD BUT FRONT ENDS UP STALLED CLOSE TO THE COAST. MID LEVEL
PATTERN REMAINS MORE PROGRESSIVE AND THE FRONT ENDS UP LAYING
PARALLEL TO THE FLOW ON TUE. SOME COLD ADVECTION BEHIND THE FRONT
ON MON COMBINED WITH LINGERING CLOUDS WILL KEEP TEMPS AROUND CLIMO
BUT NOT EXPECTING ANY PRECIP. WEAK LOW DEVELOPS ALONG THE STALLED
FRONT EAST OF FL EARLY TUE AND LIFTS NORTHEAST. AT THE VERY LEAST
CLOUDS WILL BE ON THE INCREASE TUE BUT THINK SLIGHT CHC POP FOR
LIGHT RAIN IS WARRANTED LATE TUE AND TUE NIGHT.
WED A SIGNIFICANT COLD FRONT WILL POWER INTO THE REGION AHEAD OF
IMPRESSIVE 5H TROUGH DRIVING SOUTH FROM CANADA. TIMING ISSUES REMAIN
AND AMOUNT OF MOISTURE THE FRONT/5H TROUGH WILL HAVE TO PLAY WITH IN
THE WAKE OF THE EXITING LOW IS IN QUESTION. NOT CONFIDENT ENOUGH TO
GO MORE THAN A SILENT POP AT THIS POINT. WHAT DOES SEEM ALMOST
CERTAIN IS ANOTHER BLAST OF ARCTIC AIR TO END THE PERIOD. BEHIND THE
FRONT THU 850 TEMPS DROP WELL BELOW ZERO AND PARTIAL THICKNESS
VALUES WOULD BE CONSIDERED BELOW NORMAL FOR EARLY JAN. THICKNESS
SCHEMES SUGGEST HIGHS IN THE LOW 50S THU WITH LOWS IN THE MID TO
UPPER 20S THU NIGHT. UNFORTUNATELY THE 00Z EXTENDED MOS GUIDANCE
BACKS THIS UP SHOWING MID 50S AND UPPER 20S FOR DAY 7. THIS IS 5 TO
10 DEGREES BELOW CLIMO IN A FORECAST PERIOD WHERE MOS IS HEAVILY
INFLUENCED BY CLIMO.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
AS OF 18Z...LINE OF THUNDERSTORMS HAVE CLEARED KFLO AND WILL CLEAR
KLBT 18-19Z. THUNDERSTORMS WILL BE POSSIBLE AT KCRE/KMYR THROUGH 20Z
AND 19-21Z AT KILM. VFR DEVELOPS AFTER THE PRECIPITATION ENDS AS
SUBSIDENCE MOVES IN. TEMPO MVFR CIGS COULD OCCUR UNTIL FROPA THIS
EVENING BUT CONFIDENCE IS LOW ATTM. THE EXCEPTION WILL BE SEA FOG
WITH LIFR CONDITIONS AT KCRE. THUNDERSTORMS WILL BREAK THE
FOG/STRATUS THIS AFTERNOON...BUT IT COULD REDEVELOP SEVERAL HOURS
LATER AND PERSIST UNTIL FROPA. HAVE INCLUDED LLWS AT COASTAL
TERMINALS UNTIL MID AFTERNOON WHEN THE LOW LEVEL JET SHIFTS EAST.
THE COLD FRONT SHOULD MOVE THROUGH THE KFLO/KLBT TERMINALS LATE
AFTERNOON/EARLY EVENING AND 04-05Z AT THE COASTAL TERMINALS. VFR
EXPECTED THIS EVENING AND OVERNIGHT AS HIGH PRESSURE BUILDS IN
BEHIND THE FRONT. WINDS DECREASE AND WITH MOIST SOILS THERE IS A
POTENTIAL FOR SHALLOW EARLY MORNING BR...BUT CONFIDENCE IS LOW ATTM.
VFR WITH NE WINDS AFTER SUNRISE.
EXTENDED OUTLOOK...VFR ON SATURDAY AND SUNDAY. SLIGHT CHANCE OF RAIN
EARLY MONDAY. MVFR CIGS/-RA POSSIBLE TUESDAY AND WEDNESDAY.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 1230 PM FRIDAY...SEAS REMAIN THE ISSUE FOR THE AFTERNOON
HOURS AND THE TORNADO WATCH OBVIOUSLY. STILL EXPECT THE WIND
SHIFT/FRONT TO MOVE ACROSS BETWEEN 0000 AND 0300 UTC. THE SMALL
CRAFT ADVISORY REMAINS IN EFFECT FOR ALL WATERS UNTIL 9 PM WITH
SEAS WELL INTO ADVISORY CRITERIA. THE WIND SHIFT...ALTHOUGH NOT
THAT IMPRESSIVE FROM A SPEED STANDPOINT WILL DIMINISH VALUES.
OVERNIGHT...A WEST VEERING TO NORTH AND FINALLY NORTHEASTERLY FLOW
OF 10-15 KNOTS WILL DEVELOP. SEAS DROP TO 2-4 FEET.
SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 3 AM FRIDAY...WATERS WILL BE IN BETWEEN COLD FRONTS FOR
MUCH OF THE PERIOD WITH ELONGATED HIGH PRESSURE OVERHEAD.
RELATIVELY WEAK GRADIENT KEEPS SPEEDS 10 KT OR LESS FOR MUCH OF
THE PERIOD. DIRECTION WILL INITIALLY BE NORTH TO NORTHEAST THEN
BECOMING SOUTHERLY SUN INTO SUN NIGHT AS THE RIDGE AXIS SHIFTS
NORTHEAST. LATE IN THE PERIOD GRADIENT BECOMES MORE DEFINED AS
NEXT COLD FRONT MOVES CLOSER. SOLID 15 KT IS POSSIBLE LATE IN THE
PERIOD AS THE FRONT REACHES AND THEN MOVES ACROSS THE WATERS EARLY
MON. SEAS 2 TO 3 FT FOR MUCH OF THE PERIOD INCREASE TO 3 TO 4 FT
LATE SUN NIGHT AHEAD OF THE COLD FRONT.
LONG TERM /MONDAY THROUGH TUESDAY/...
AS OF 3 AM FRIDAY...OFFSHORE FLOW DEVELOPS IN THE WAKE OF A COLD
FRONT MON WITH WINDS SLOWLY VEERING FROM NORTHWEST MON TO
NORTHEAST MON NIGHT. GRADIENT WILL KEEP WINDS 10 TO 15 KT INTO
TUE. WEAK HIGH PRESSURE SLIDES OFF THE COAST TO THE NORTH TUE AS
WEAK SURFACE WAVE DEVELOPING ALONG FRONT STALLED SOUTH OF THE AREA
LIFTS NORTH. SLIGHT WEAKENING OF THE PRESSURE GRADIENT IS EXPECTED
TUE AND SPEEDS DROP TO AROUND 10 KT. WEAK LOW PASSING TO THE EAST
WILL RESULT IN WINDS BECOMING A BIT MORE VARIABLE LATER IN THE
DAY. SEAS 3 TO 5 FT MON WILL DROP TO 2 TO 4 FT TUE.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 9 PM EST THIS EVENING FOR AMZ250-
252-254-256.
&&
SYNOPSIS...SHK
NEAR TERM...SHK
SHORT TERM...III
LONG TERM...III
AVIATION...MRRHazardous weather outlook, Feb 21, 1:05 PM EST, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 105 PM EST FRI FEB 21 2014 NCZ096-099-105>110-SCZ053>056-221815- BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-INLAND NEW HANOVER- COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL BRUNSWICK-INLAND HORRY- COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN- 105 PM EST FRI FEB 21 2014 ...TORNADO WATCH 23 IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-221815- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 105 PM EST FRI FEB 21 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING... ...TORNADO WATCH 23 IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ017-023-024-032-033-039-221815- MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG- 105 PM EST FRI FEB 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-221815- ROBESON- 105 PM EST FRI FEB 21 2014 ...TORNADO WATCH 23 IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 15
In the hours before
Local storm report, Feb 21, 1:06 PM EST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
106 PM EST FRI FEB 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM TSTM WND DMG 5 W PEMBROKE 34.67N 79.29W
02/21/2014 ROBESON NC EMERGENCY MNGR
A HOME WAS REPORTEDLY DAMAGED NEAR ELROD ROAD. POSSIBLE
TORNADO.
&&
EVENT NUMBER ILM1400137
RJDLocal storm report, Feb 21, 1:08 PM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
108 PM EST FRI FEB 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM TSTM WND DMG 5 SW RENNERT 34.76N 79.13W
02/21/2014 ROBESON NC EMERGENCY MNGR
MULTIPLE TREES WERE REPORTED DOWN. POSSIBLE TORNADO.
&&
EVENT NUMBER ILM1400138
RJDSpecial weather statement, Feb 21, 1:08 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
108 PM EST FRI FEB 21 2014
NCZ099-109-110-SCZ053-054-211900-
COASTAL BRUNSWICK-COASTAL HORRY-COLUMBUS-INLAND BRUNSWICK-INLAND
HORRY-
108 PM EST FRI FEB 21 2014
...A STRONG THUNDERSTORM WILL MOVE ACROSS HORRY...BRUNSWICK AND
COLUMBUS COUNTIES THROUGH 200 PM EST...
AT 108 PM EST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ALONG A
LINE EXTENDING FROM GORETOWN TO 6 MILES SOUTHWEST OF BRIARCLIFFE
ACRES...OR ALONG A LINE EXTENDING FROM 16 MILES NORTHWEST OF LITTLE
RIVER TO 5 MILES EAST OF MYRTLE BEACH...MOVING EAST AT 45 MPH.
SOME LOCATIONS IMPACTED INCLUDE LITTLE RIVER...NORTH MYRTLE BEACH...
SHALLOTTE...ASH...BATARORA...BETHEL...BISHOP...BOILING SPRING
LAKES...BROOKSVILLE...BUGHILL...CALABASH AND CHERRY GROVE BEACH.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EST FRIDAY AFTERNOON
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
&&
LAT...LON 3391 7822 3390 7838 3387 7850 3384 7854
3382 7866 3377 7877 3370 7888 3426 7895
3436 7811 3436 7808 3388 7802
TIME...MOT...LOC 1808Z 265DEG 41KT 3402 7881 3373 7877
BACONLocal storm report, Feb 21, 1:16 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
116 PM EST FRI FEB 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM TSTM WND DMG 4 ENE ST. PAULS 34.82N 78.91W
02/21/2014 ROBESON NC PUBLIC
ROOF OFF SHED. METAL CARPORT BEGINNING TO LIFT UP.
&&
EVENT NUMBER ILM1400139
ROSSLocal storm report, Feb 21, 1:18 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
118 PM EST FRI FEB 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM TSTM WND DMG 1 SE ST. PAULS 34.80N 78.97W
02/21/2014 ROBESON NC PUBLIC
TREE ON VEHICLE
&&
EVENT NUMBER ILM1400140
ROSSLocal storm report, Feb 21, 1:27 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON NC
127 PM EST FRI FEB 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM TSTM WND DMG 1 SE ST. PAULS 34.80N 78.97W
02/21/2014 ROBESON NC PUBLIC
TREE ON VEHICLE
&&
CORRECTED EVENT TIME
EVENT NUMBER ILM1400140
ROSSThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 8:21 PM EST | Marine Dense Fog Advisory | ILM | 4 hr | |
| Feb 21, 11:59 AM EST | Severe Thunderstorm Warning | ILM | Bladen, Columbus, Robeson | 61 min |
| Feb 21, 12:13 PM EST | Tornado Warning | ILM | Robeson | 47 min |
| Feb 21, 12:57 PM EST | Severe Thunderstorm Warning | ILM | Bladen, Columbus, Robeson | 63 min |
| Feb 21, 1:08 PM EST | Special Weather Statement | ILM | Brunswick, Columbus | 52 min |
| Feb 21, 2:07 PM EST | Special Weather Statement | ILM | New Hanover | 23 min |
| Feb 21, 2:09 PM EST | Special Marine Warning | ILM | 96 min | |
| Feb 21, 2:32 PM EST | Special Marine Warning | ILM | 58 min | |
| Feb 21, 3:04 PM EST | Special Marine Warning | ILM | 56 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.